Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Tallahassee, FL

May 13, 2017Lee County, Terrell County, Georgia

NWS Tallahassee, FL issued this special weather statement at May 13, 2017, 10:21 AM EDT for Lee County, Terrell County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2017, 10:21 AM EDT (14:21 UTC)
Expired
May 13, 2017, 11:00 AM EDT
In force
39 min
Issued by
NWS Tallahassee, FL

Counties Lee County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 118 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

893 
WWUS82 KTAE 131421
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1021 AM EDT SAT MAY 13 2017
 
GAZ124-126-131500-
Lee GA-Terrell GA-
1021 AM EDT SAT MAY 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR LEE AND CENTRAL TERRELL COUNTIES
UNTIL 1100 AM EDT...

At 1021 AM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Dawson, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dawson, Leesburg, Albany, Smithville, Sasser, Bronwood, Stocks,
Bridges Crossroad, Century, Herod, Jordan Place, Yeomans, Clarks
Mill, Dawson Municipal A/P, Starksville, Byne Crossroads, Scrutchins,
Armena, Oakville and Olivers Mill.

LAT...LON 3191 8410 3165 8408 3164 8448 3187 8449
      3191 8438 3187 8434 3192 8434
TIME...MOT...LOC 1421Z 254DEG 23KT 3177 8441 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 13, 6:44 AM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 13, 6:44 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
644 AM EDT Sat May 13 2017

.AVIATION [Through 12Z Sunday]...

Scattered showers and thunderstorms will continue to develop this
morning ahead of a cold front that will sweep from west to east
across the Tri-State area today. All TAF sites may briefly
experience a shower or thunderstorm with the best chance at DHN
and ABY this morning and TLH and VLD this afternoon. Winds will
be gusty from the southwest to west.

 &&

.PREV DISCUSSION [315 AM EDT]...

.NEAR TERM [Through Today]...

A shortwave over east-central Mississippi early this morning will
continue to weaken as it translates east-southeastward across our
forecast area today. The associated weak front will be moving across
our western zones around daybreak and should be east of our CWA by
early this evening. Ahead of the front we will see a redevelopment
of showers and thunderstorms with rain chances tapering off from
west to east through the day. Some of the storms may be strong to
briefly severe mainly along and east of the river. ECAM guidance and
forecast soundings show MLCAPE between 1000 and 1500 J/KG. Deep
layer shear values are forecast to be 30-40 kts. The main severe
threat will be strong damaging winds and hail. Highs will be in the
low to mid 80s.

.SHORT TERM [Tonight Through Monday]...

All shower and thunderstorm activity associated with the
aforementioned system should come to an end across the southeast
Big Bend by midnight. Starting on Sunday, deep layer ridging will
build into the region with highs in the upper 80s on Sunday and
the lower 90s on Monday. Overnight lows will dip into the low to
mid 60s each night.

.LONG TERM [Monday Night Through Saturday]...

Deep layer ridging will prevail through the week, with above
average highs and little to no rain.

.MARINE...

Small craft operators should exercise caution through today as
winds will remain around 15 to 20 knots. Beginning tonight, light
winds and low seas will prevail through next week.

.FIRE WEATHER...

Dispersion will be high this afternoon mainly due to strong
transport winds. Otherwise, with minimum relative humidity values
well above critical levels, there are no fire weather concerns.

.HYDROLOGY...

Average rainfall amounts will range from 0.25"-0.75" through
tonight. Isolated higher amounts between 1"-2" will remain
possible, especially in the Suwannee Valley. These amounts will
not result in any impacts along area rivers, with all local rivers
and creeks expected to remain below Action stage. After today,
mentionable rainfall is not expected through next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  63  89  63  91 /  40  20   0   0   0
Panama City   81  69  81  70  82 /  20   0   0   0   0
Dothan        84  63  88  65  91 /  40  10   0   0   0
Albany        84  63  87  63  92 /  60  20   0   0   0
Valdosta      85  62  88  61  91 /  60  30   0   0   0
Cross City    83  65  89  63  92 /  60  10  10   0   0
Apalachicola  83  67  85  68  86 /  30   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Barry
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Barry
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...Harrigan

In the hours before

Special weather statement, May 13, 9:27 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
927 AM EDT SAT MAY 13 2017

ALZ067-GAZ121>123-142-131415-
Henry AL-Randolph GA-Calhoun GA-Clay GA-Early GA-
927 AM EDT SAT MAY 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENRY COUNTY IN
SOUTHEASTERN ALABAMA...SOUTHERN CLAY...SOUTHWESTERN RANDOLPH...
NORTHWESTERN CALHOUN AND NORTHWESTERN EARLY COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 1015 AM EDT/915 AM CDT/...

At 926 AM EDT/826 AM CDT/, National Weather Service doppler radar
indicated a a strong thunderstorm near Fort Gaines, moving east at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Gaines, Edison, Bellville, Bluffton, Harrisons Mill,
Shorterville, Barnes, Parksville, Zetto, Carnegie, Hayes, Moye,
Pecan, Randolph Co A/p, Fountain Bridge, Goffs Mill, Shivers Mill,
Coleman, Jones Crossing and Suttons Corner.

LAT...LON 3146 8512 3160 8511 3178 8470 3152 8464
TIME...MOT...LOC 1326Z 249DEG 27KT 3155 8502

ADL
Special weather statement, May 13, 10:02 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1002 AM EDT SAT MAY 13 2017

GAZ122>125-131445-
Randolph GA-Dougherty GA-Terrell GA-Calhoun GA-
1002 AM EDT SAT MAY 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGHERTY...
SOUTHEASTERN RANDOLPH...CENTRAL CALHOUN AND SOUTHERN TERRELL COUNTIES
IN SOUTHWESTERN GEORGIA UNTIL 1045 AM EDT...

At 1002 AM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Edison, or 8 miles west of Morgan, moving
east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Morgan, Dawson, Edison, Shellman, Sasser, Parksville, Bridges
Crossroad, Herod, Ducker, Cordrays Mill, Clarks Mill, Dawson
Municipal A/P, Fountain Bridge, Goffs Mill, Shivers Mill, Aycock
Mill, Martins Crossroads, Chickasawhatchee, Dickey and Doverel.

LAT...LON 3150 8478 3171 8477 3181 8434 3151 8434
TIME...MOT...LOC 1402Z 255DEG 30KT 3158 8473

ADL
Special weather statement, May 13, 10:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1021 AM EDT SAT MAY 13 2017

GAZ124-126-131500-
Lee GA-Terrell GA-
1021 AM EDT SAT MAY 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR LEE AND CENTRAL TERRELL COUNTIES
UNTIL 1100 AM EDT...

At 1021 AM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Dawson, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dawson, Leesburg, Albany, Smithville, Sasser, Bronwood, Stocks,
Bridges Crossroad, Century, Herod, Jordan Place, Yeomans, Clarks
Mill, Dawson Municipal A/P, Starksville, Byne Crossroads, Scrutchins,
Armena, Oakville and Olivers Mill.

LAT...LON 3191 8410 3165 8408 3164 8448 3187 8449
      3191 8438 3187 8434 3192 8434
TIME...MOT...LOC 1421Z 254DEG 23KT 3177 8441

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:21 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor, Wakulla39 min
May 12, 8:28 PM EDTSpecial Marine WarningTAE62 min
May 12, 8:36 PM EDTSevere Thunderstorm WarningTAEJefferson, Taylor, Wakulla24 min
May 12, 8:57 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor48 min
May 12, 9:36 PM EDTSpecial Weather StatementTAELafayette39 min
May 13, 3:16 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton26 hr
May 13, 12:12 PM EDTSpecial Weather StatementTAEJefferson48 min
May 13, 12:41 PM EDTSpecial Weather StatementTAEJefferson49 min
May 13, 2:10 PM EDTSpecial Weather StatementTAEMadison50 min
May 13, 6:52 PM EDTSpecial Weather StatementTAEMadison38 min
May 13, 9:27 AM EDTSpecial Weather StatementTAEClay48 min
May 13, 10:02 AM EDTSpecial Weather StatementTAECalhoun, Terrell43 min
May 13, 10:36 AM EDTSevere Thunderstorm WarningTAELee, Terrell, Worth39 min
May 13, 11:52 AM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin38 min
May 13, 12:55 PM EDTSpecial Weather StatementTAEColquitt50 min
May 13, 1:14 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook46 min
May 13, 1:50 PM EDTSpecial Weather StatementTAELanier, Lowndes40 min
May 13, 4:09 PM EDTSpecial Weather StatementTAEBrooks, Thomas51 min
May 13, 4:56 PM EDTSpecial Weather StatementTAEIrwin49 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.